Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 19, 2008, 2:02 AM CDT for Ottawa County, Oklahoma. It took effect at Mar 19, 2008, 6:40 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 2:02 AM CDT (07:02 UTC)
- In effect from
- Mar 19, 2008, 6:40 AM CDT
- Expired
- Mar 20, 2008, 1:54 PM CDT
- In force
- 31 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 190702 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 202 AM CDT WED MAR 19 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-191502- /O.NEW.KTSA.FL.W.0023.080320T0300Z-080320T1930Z/ /COMO2.1.ER.080320T0300Z.080320T0600Z.080320T1330Z.NO/ 202 AM CDT WED MAR 19 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER NEAR COMMERCE. * FROM THIS EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM WEDNESDAY THE STAGE WAS 13.74 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 15.1 FEET BY THURSDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
7 follow-up statements
000 WGUS84 KTSA 191141 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 641 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-191941- /O.EXT.KTSA.FL.W.0023.080319T1140Z-080320T2200Z/ /COMO2.1.ER.080319T1042Z.080320T0000Z.080320T1600Z.NO/ 641 AM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 600 AM WEDNESDAY THE STAGE WAS 15.04 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 16.1 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
000 WGUS84 KTSA 191313 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 813 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-192113- /O.EXT.KTSA.FL.W.0023.000000T0000Z-080320T2136Z/ /COMO2.1.ER.080319T1042Z.080319T1800Z.080320T1536Z.NO/ 813 AM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 15.38 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 16.2 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$ OKC115-192112- /O.EXT.KTSA.FL.W.0016.000000T0000Z-080322T0249Z/ /QUAO2.2.ER.080319T0201Z.080320T1200Z.080321T2049Z.NO/ 813 AM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 22.15 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE RISING TO NEAR 26.7 FEET THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. * IMPACT...AT 26.0 FEET...RECREATIONAL AREAS DOWNSTREAM FROM THE GAGE SITE WILL BE INUNDATED TO A DEPTH OF SEVERAL FEET. $$
000 WGUS84 KTSA 191922 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 222 PM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-200322- /O.EXT.KTSA.FL.W.0023.000000T0000Z-080320T2200Z/ /COMO2.1.ER.080319T1042Z.080320T0000Z.080320T1600Z.NO/ 222 PM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM WEDNESDAY THE STAGE WAS 16.29 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO NEAR 16.4 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$ OKC115-200321- /O.EXT.KTSA.FL.W.0016.000000T0000Z-080322T0250Z/ /QUAO2.2.ER.080319T0201Z.080320T1200Z.080321T2050Z.NO/ 222 PM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM WEDNESDAY THE STAGE WAS 22.75 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE RISING TO NEAR 26.9 FEET THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. * IMPACT...AT 26.0 FEET...RECREATIONAL AREAS DOWNSTREAM FROM THE GAGE SITE WILL BE INUNDATED TO A DEPTH OF SEVERAL FEET. $$
000 WGUS84 KTSA 200052 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 752 PM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-200852- /O.EXT.KTSA.FL.W.0023.000000T0000Z-080321T0200Z/ /COMO2.1.ER.080319T1042Z.080319T2300Z.080320T2000Z.NO/ 752 PM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM WEDNESDAY THE STAGE WAS 16.41 FEET. * MINOR FLOODING IS OCCURRING...BUT THE RIVER IS NEAR CREST AND WILL BEGIN TO SLOWLY FALL TONIGHT. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
000 WGUS84 KTSA 200742 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 242 AM CDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-201542- /O.EXT.KTSA.FL.W.0023.000000T0000Z-080321T0145Z/ /COMO2.1.ER.080319T1042Z.080320T0300Z.080320T1945Z.NO/ 242 AM CDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM THURSDAY THE STAGE WAS 16.41 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
000 WGUS84 KTSA 201312 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 812 AM CDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-202112- /O.EXT.KTSA.FL.W.0023.000000T0000Z-080321T0000Z/ /COMO2.1.ER.080319T1042Z.080320T0300Z.080320T1800Z.NO/ 812 AM CDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM THURSDAY THE STAGE WAS 16.17 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 201854 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 154 PM CDT THU MAR 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-201924- /O.CAN.KTSA.FL.W.0023.000000T0000Z-080321T0000Z/ /COMO2.1.ER.080319T1042Z.080320T0300Z.080320T1823Z.NO/ 154 PM CDT THU MAR 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 100 PM THURSDAY THE STAGE WAS 15.17 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 9:29 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 18, 9:29 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT TUE MAR 18 2008
.DISCUSSION...
HAVE CANCELLED THE FLOOD WATCH FOR PORTIONS OF NORTHEAST
OKLAHOMA NORTH OF INTERSTATE 44. WILL CONTINUE THE
FLOOD WATCH AND AN AREAL FLOOD WARNING UNTIL 7 AM FOR
THE REMAINDER OF THE FORECAST AREA. FLOODING PROBLEMS CONTINUE
IN MOST AREAS.
HAVE ADJUSTED TEMPERATURES...POPS...QPF...AND INDICATED THAT
MAINLY LIGHT RAIN FOR THE REMAINDER OF THE NIGHT AND THAT WILL
BE DIMINISHING AND ENDING FROM THE WEST DURING THE EARLY MORNING
HOURS.
WILL TRY TO HAVE UPDATES AND EXTENSIONS TO AREA FLOOD WARNING
OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ062-OKZ063-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....15Hazardous weather outlook, Mar 18, 5:09 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT TUE MAR 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CDT TUE MAR 18 2008 ...SEVERE WEATHER THREAT DIMINISHING...FLOODING CONTINUES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE SEVERE WEATHER THREAT CONTINUES TO DIMINISH LATE THIS AFTERNOON WITH THE FRONTAL BOUNDARY NOW SOUTHEAST OF THE FORECAST AREA. RAIN WITH EMBEDDED ELEVATED THUNDERSTORMS CONTINUES IN A SWATH FROM NORTHEAST TEXAS...ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS AND INTO NORTH CENTRAL ARKANSAS. RAIN STILL IS FALLING OVER NEARLY ALL OF THE FORECAST AREA BUT WILL BE STARTING TO END FROM THE NORTHWEST THIS EVENING. THERE REMAINS A SMALL THREAT OF SEVERE WEATHER IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH THE EARLY EVENING WITH HAIL BEING THE MAIN THREAT. A LARGE SWATH OF 3 TO 5 INCHES RAIN HAS FALLEN IN THE LAST 24 HOURS ACROSS MUCH OF EASTERN CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS...WITH A FEW ISOLATED SPOTS RECEIVING OVER 6 INCHES OF RAIN. THIS HEAVY RAINFALL IS OCCURRING IN A LARGE AREA OF ATMOSPHERIC LIFT...MAINLY NORTH OF A SLOW MOVING FRONT LOCATED OVER FAR NORTHEASTERN TEXAS INTO NORTHERN ARKANSAS. THE AXIS OF HEAVY RAINFALL IS EXPECTED TO GRADUALLY SHIFT EAST INTO FAR SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH WEDNESDAY MORNING...MAINLY ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ROAD FLOODING ALONG WITH MAINSTREAM RIVER FLOODING WILL OCCUR DUE TO THE EXCESSIVE RUNOFF. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A PERIOD OF QUITE AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. AN UPPER LEVEL SYSTEM MAY AFFECT PARTS OF THE AREA OVER THE WEEKEND...WITH A LEAST A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:06 PM CDT | River Flood Warning | TSA | Choctaw | 18 hr |
| Mar 18, 9:52 PM CDT | River Flood Warning | TSA | Okmulgee | 16 hr |
| Mar 18, 9:54 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 5 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.